Main Menu
Categories Menu

How to Know When a Clonazepam User Needs Emergency Help

How to Know When a Clonazepam User Needs Emergency HelpClonazepam is an anticonvulsant drug commonly used to treat a number of conditions, including the following:

  • Bipolar disorder
  • Panic and anxiety
  • Insomnia
  • Epilepsy


Given the addictive nature of the drug, however, users who develop a dependence on clonazepam often continue to take it after its prescriptive value has ceased.

Side Effects of Clonazepam Use

The initial effects of clonazepam use can include the following:

  • Sleepiness
  • Dizziness
  • Forgetfulness
  • Mild euphoria
  • Blurred vision
  • Hallucinations
  • Clumsiness

These sedative properties can combine with clonazepam’s addictive qualities to make it difficult for many patients to stop using the drug when their prescriptions end.

Dangers of Clonazepam Use

Clonazepam use may lead to a variety of other negative effects for the user, including the following:

  • Recklessness
  • Headaches
  • Shallow breathing
  • Seizures

When a user experiences any of these effects, it may be a sign that the patient should discontinue his use of clonazepam. If the user continues taking clonazepam beyond this point, a number of permanent harmful effects could ensue, including the following:

  • Memory loss
  • Personality change
  • Increased emotional volatility
  • Depression
  • Liver damage

Upon discovering these signs, the loved ones of a clonazepam user may realize that he needs to stop using the drug even before he is aware of his problem. If you suspect or discover that your loved one is abusing clonazepam, you may wish to research the rehab treatment options and conduct an intervention before the situation becomes dire.

Effects of Clonazepam Overdose

Clonazepam addiction can also lead to a dangerous drug overdose. A victim of clonazepam overdose may suffer from several symptoms, including the following:

  • Unexplainable sleepiness
  • Confusion
  • Difficulty breathing
  • Nausea
  • Dangerously low blood pressure
  • Muscle weakness
  • Coma, sometimes in cycles between unconsciousness and frenetic alertness

If you are present with someone who suffers a clonazepam overdose, you should immediately call for emergency medical help. Professional detox may be necessary to help the user recover safely, whether he has overdosed or is addicted.

Finding Clonazepam Addiction Recovery Help

If you or someone you love is struggling with clonazepam addiction, please call our toll-free helpline now. Our counselors are available 24 hours a day to answer your questions about clonazepam abuse and how you can know when a clonazepam user needs emergency help. We can also help connect you with the best treatment solutions for your situation. Please call now.